MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71992-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported receiving erroneous glucose results from an abbott diabetes care device.The customer received sensor scan results of 50.00 mg/dl,81.00 mg/dl compared to readings of 262.00 mg/dl,209.00 mg/dl respectively obtained on a meter and the results, when plotted on a parkes error grid, fall into the c zone, showing the difference in values to be clinically significant.The length of sensor wear was 8 days.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Product has been returned, and the investigation is currently in process.A supplemental report will be submitted once all investigation activities are complete.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
Sensor (b)(6)has been returned and investigated.The sensor plug is fully seated and no issues were observed on the sensor patch.Extracted data from the returned sensor using approved software.The sensor was found to be in sensor state 5 (indicating normal termination).Sensor state 5 with event logs 3 and 4 are an indication of normal termination of the sensor without any error.Visual inspection has been performed on the sensor plug assembly, no failure modes were observed.The current was applied to the sensor to perform accuracy testing while in the test fixture.All results were within specification.Poise voltage and sensor thermistor testing were both within specification, indicating the sensor was providing accurate glucose readings.The passing of functionality testing is an indication that there were no issues with sensor functionality and electronics, therefore this issue is not confirmed.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history review) for the libre sensor and libre sensor kits were reviewed and the dhrs showed the libre sensor and libre sensor kits passed all tests prior to release to distribution.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported receiving erroneous glucose results from an abbott diabetes care device.The customer received sensor scan results of 50.00 mg/dl, and 81.00 mg/dl compared to readings of 262.00 mg/dl, and 209.00 mg/dl respectively obtained on a meter and the results, when plotted on a parkes error grid, fall into the c zone, showing the difference in values to be clinically significant.The length of sensor wear was 8 days.There was no report of death, serious injury, or mistreatment associated with this event.

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda, CA 94502-7001
4157205405
MDR Report Key24982601
Report Number2954323-2026-45710
Device Sequence Number9480772
Product Code QLG
UDI-Device Identifier00357599836009
UDI-Public(01)00357599836009(17)2026-03-31(10)KTP013432
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Model Number71992-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown